Dangers Of Wobenzym
medicine image by dinostock from Fotolia.com
Wobenzym-N is a German-made medicine that is a blend of plant-based enzymes. Makers claim that it not only gives temporary relief from aches, pain and muscle soreness, but that it also supports a healthy immune system by supporting the body's natural inflammation response.
This product has not been evaluated or approved by the United States Food and Drug Administration (FDA) for treatment of these conditions. Any drug can be dangerous if used incorrectly or if it is unsafe. Side effects caused by Wobenzym have been reported in medical journals.
Possible Side Effects
According to the product's website, Wobenzym can cause skin rash, allergic reactions or dizziness. Be sure to read the list of ingredients on the package in order to anticipate an allergic reaction to one or more of the ingredients. It may also cause gastrointestinal problems, such as diarrhoea, loose stool, excess odour and change in colour of the stool. It is advised that this product be taken before meals to minimise side effects. Before taking Wobenzym, people with liver or kidney disorders and those on blood pressure or blood-thinning medications or anticoagulant medications should consult a health-care provider.
- According to the product's website, Wobenzym can cause skin rash, allergic reactions or dizziness.
Pregnancy is no time to experiment with drugs, whether prescription or over-the-counter. Side effects from any medication can be dangerous to you and your baby's health, and Wobenzym is not recommended for pregnant women. Breast-feeding women should always consult a health-care provider to determine the safety of this supplement.
FDA Warning Letter
According to the FDA website, in letters dated October 14, 2010, the FDA warned makers of Wobenzym-N and manufacturers of other "chelation products" that, unless they cease making unsubstantiated claims for their products, they face possible legal action.
Beth Stewart began writing professionally in 2006, after a 25-year career in education. Her articles have appeared in the U.K. magazine "GetSetPet." She is a substitute writer for Soaps.com and a contributor to SheKnows.com. Stewart is a certified instructor of English as a second language, and focused on intercultural studies at the University of British Columbia and the University of Waterloo.